# SDR SAJFCALS099036

- Difficulty date: November 4, 2010
- Submitted: December 13, 2010
- Operation: Air carrier
- Aircraft: N18315
- Make and model: Airbus A300*
- Aircraft serial: 823
- Aircraft time: 13,780 hours, 3,800 cycles
- Engine: Ge CF34*
- Engine time: 13,780 hours, 3,800 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(B-18315) DURING CLIMB TO 12,000 FT. A "BANG" SOUND WAS HEARD AND ENGINE 1 FAILED. CREW FOLLOWED QRH AND PERFORMED IFSD, THEN SHOWED MSGS: ENG 1 EGT EXCEEDED DURING AIR START; ADVISORY  ENG1 N1 VIBRATION; ENG 1 EGT OVER LIMIT. ACFT AIR TURNED BACK. VISUAL INSP FOUND METAL CHIPS IN THE TAIL PIPE. REMOVED ENGINE IAW AMM 72-00-00. GE HAS BEEN ASSISTING IN THE INVESTIGATION FOR THE DAMAGE CAUSE, AND RECOMMENDED TO HAVE PROTECTIVE COATINGS APPLIED TO HPT BLADES WHEN ROUTED FOR REPAIR, OR REPLACED WITH COATED BLADES IF THE REMOVED BLADES ARE SCRAPPED. FURTHER RECOMMENDATIONS WILL BE PROVIDED ONCE THE ROOT CAUSE HAS BEEN VERIFIED.
